Hail, Ozark
- When
- September 22, 10:00 PM CST
- Where
- Ozark County, Pontiac
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.517, -92.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 22, 5:35 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT FRI SEP 22 2006 ...TORNADO WATCH 787 REMAINS IN EFFECT UNTIL 9 PM... .UPDATE... DRYLINE EXTENDED ROUGHLY ALONG A AIZ-SGF-UMN LINE AT 23Z. AIRMASS TO THE EAST STILL VERY UNSTABLE WITH CAPES BETWEEN 1500-2500 J/KG. SHEAR VALUES ALSO REMAIN FAVORABLE FOR SUPERCELL STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT AT THIS TIME. TORNADIC THREAT HAS SHIFTED MORE INTO SOUTHCENTRAL AND CENTRAL MISSOURI. EXPECT THE NEXT ROUND OF STORMS TO DEVELOP AFTER MIDNIGHT AS THE SYSTEM MOVES OUT IN THE ROCKIES AND APPROACHES THE AREA. .AVIATION... FOR THE 00Z TAFS...KSGF AND KJLN TERMINALS WILL SEE VFR THROUGH ABOUT 05Z. EXPECT GUSTY SOUTHWEST WINDS TO GRADUALLY DECREASE AFTER SUNSET. HAVE PUT VCTS BOTH TERMINALS AFTER 05Z...BECOMING -SHRA AS FRONT PUSHES THROUGH AFTER 12Z. VFR CONDITIONS ARE THEN FORECAST BY 18Z. GAEDE && .PREVIOUS DISCUSSION... SEVERE AND POTENTIALLY TORNADIC STORMS DEVELOPED AHEAD OF BULGING DRYLINE EARLY THIS AFTERNOON...IN VERY UNSTABLE AND STRONG SHEARED AIRMASS EAST OF HIGHWAY 65. DATA FROM 16Z KSGF SOUNDING SHOWED LOW LEVEL CAP ERODED BY 11 AM WITH 3600+ J/KG CAPE AND 0-3KM STORM RELATIVE HELICITIES OVER 350 M2/S2. BY 230 PM MOST OF THE STORMS WERE EXITING THE EASTERN PORTION OF THE WARNING AREA. WITH DEWPOINT TEMPS STILL HOVERING IN THE LOWER/MID 60S ALONG AND EAST OF A JOPLIN TO VERSAILLES LINE...AND UPPER LEVEL SHORTWAVE STILL OUT TO OUR WEST...DO NOT THINK WE ARE TOTALLY IN THE CLEAR JUST YET. HOWEVER...TORNADO THREAT HAS DECREASED SOMEWHAT WITH VEERING LOW LEVEL WINDS AND SLIGHTLY DRIER AIR. SHORT TERM (TONIGHT THROUGH SATURDAY)... WILL MAINTAIN THUNDERSTORM CHANCES IN THE FORECAST WITH HIGHEST CHANCES OVER THE EAST FOR TONIGHT AND SATURDAY. EXPECT TO SEE ADDITIONAL STORMS DEVELOP AHEAD OF MAIN UPPER LEVEL TROUGH OVER THE FOUR CORNERS REGION THROUGH THE EVENING AND EARLY MORNING. AS MAIN TROUGH MOVES THROUGH THE AREA WITH SURFACE COLD FRONT...YET ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. EXPECT MAINLY A STRAIGHT LINE WIND THREAT WITH THE LATER ROUNDS OF STORMS. TERRY && LONG TERM (SATURDAY NIGHT - THURSDAY)... THIS PERIOD APPEARS TO BE QUIET IN THE WAKE OF OUR ONGOING STORM SYSTEM. COLD FRONT WILL SPREAD THROUGH A CANADIAN AIRMASS THAT WILL SCOUR MOISTURE FROM THE DEEP SOUTH AND INTO THE GULF. THIS WILL LIMIT ANY POTENTIAL FOR ACTIVE WEATHER THROUGH TUESDAY NIGHT. THERE MAY BE A COUPLE OF WEAK DISTURBANCES MIGRATING THROUGH THE NORTHWEST FLOW DURING THESE PERIODS...BUT WEAK LIFT AND LOW MOISTURE MAY ONLY YIELD CLOUD COVER. THE GFS SUGGESTS THAT A STRONGER WAVE COULD IMPACT THE REGION BY WEDNESDAY. MOISTURE WILL STILL BE LACKING HOWEVER BETTER LIFT WITH THIS SYSTEM JUSTIFIES SOME CHANCE POPS FROM WEDNESDAY THROUGH THURSDAY. FOLLOWED THE MEX POPS NUMBERS WITH THESE PERIODS. FALL LIKE TEMPERATURES WILL BE OBSERVED THROUGH THE UPCOMING WORK WEEK WITH HIGHS IN THE 70S AND 80S...AND LOWS RANGING FROM THE 40S TO THE MID 50S. CRAMER && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT FRI SEP 22 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES... DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL UP TO GOLF BALL SIZE. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS FOR THE REMAINDER OF THE OVERNIGHT HOURS THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO SOUTHERN MISSOURI FROM NORTHERN ARKANSAS. THESE STORMS WILL AFFECT AREAS SOUTH OF INTERSTATE 44. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE THUNDERSTORM THREAT WILL CONTINUE DURING THE OVERNIGHT HOURS AS A SURFACE COLD FRONT APPROACHES THE AREA. THUNDERSTORMS MAY REDEVELOP OVER MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT. THE GREATEST HAZARDS WITH THESE STORMS WILL BE QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. AT THIS TIME...THE TORNADO THREAT APPEARS MINIMAL AFTER MIDNIGHT AND WOULD BE MOST LIKELY NEAR THE ARKANSAS BORDER. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA FROM SOME OF THE HEAVIER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH MID EVENING ALONG AND EAST OF A LINE FROM NEOSHO TO OSAGE BEACH. SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SHOULD MONITOR THE DEVELOPMENT OF THIS SIGNIFICANT SEVERE WEATHER EVENT CLOSELY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 SW AVA 36.92N 92.70W
09/22/2006 DOUGLAS MO EMERGENCY MNGR
TREES DOWN. DAMAGE TO MOBILE HOME. REPORTED AS A POSSIBLE
BRIEF TORNADO TOUCHDOWN NEAR HWY 76 AND KK.
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD MYRTLE 36.51N 91.27W
09/22/2006 OREGON MO LAW ENFORCEMENT
FLOODING OF LOW WATER CROSSING IN THE MYRTLE AREA.
&&
DSASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 814 PM CDT FRI SEP 22 2006 MOZ104-230145- TANEY- 814 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 845 PM CDT... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF FORSYTH TO 7 MILES NORTHWEST OF OMAHA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF FORSYTH TO 8 MILES SOUTHWEST OF BRANSON... AND MOVING NORTHEAST AT 40 MPH. PEOPLE IN SOUTHERN TANEY COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD THESE STORM BECOME SEVERE. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. IZZI
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO ST. JAMES 38.00N 91.61W
09/22/2006 F1 PHELPS MO NWS STORM SURVEY
*** 2 INJ *** NUMEROUS LARGE TREES AND POWER LINES DOWN.
CONSIDERALBE STRUCTURAL DAMAGE TO NUMEROUS BUILDINGS.
SEMI TRUCK AND BUS OVERTURNED ON I 44 NEAR ST.JAMES.
CONSIDERABLE DAMAGE REPORTED TO STRIP MALL IN TOWN AS
WELL AS DAMAGE TO AN ELEMENTARY SCHOOL. 2 INJURIES.
&&
DSASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 954 PM CDT FRI SEP 22 2006 MOZ104-230330- TANEY- 954 PM CDT FRI SEP 22 2006 ...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 1030 PM CDT... AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF FORSYTH TO 14 MILES EAST OF TANEYVILLE...AND MOVING EAST AT 40 MPH. PEOPLE IN TANEY COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG ALTON 36.69N 91.40W
09/22/2006 OREGON MO LAW ENFORCEMENT
TREES DOWN IN THE ALTON AREA BLOCKING ROADS. SOME TREES
FAIRLY LARGE.
&&
DSAThe Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534768.